Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with high TSH level. Taking medicine. Feels burning sensation and itching in scalp. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Hello doctor,
I am 50 yrs. old, female recently diagnosed with high tsh level of 8.34. My t3 t4 levels are normal. I am taking medicines for it. I sometimes feel a burning sensation and itching in my scalp. Is it in any way related to my high tsh levels? What should i do to get relief?
Posted Wed, 10 Jul 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
It seems that you may be suffering from some local problem of scalp since you are complaining of itching and burning and that too only on your scalp.
Although some general cause likeĀ 
Deficiency of zinc,calcium,VIT B
Use of birth control pillsĀ 
Use of hair dyes can cause itchy and burning scalp but most likely the cause should be local,in your case.
The most important local cause is dandruff which can be caused by seborrhic dermatitis,eczema,psoriasis,fungal infection etc.
Ideally you must consult a dermatologist to look for the cause and treatment since treatment would depend upon finding the exact cause.

Pending your visit to dermatologist,do the following
Massage your scalp lightly for 15 minutes twice a day.
Apply coconut oil or almond oil twice a week followed by shampoo next day.
Eat healthy by taking fresh fruits,green vegetables and nuts like walnuts and almond.
Take proper calcium,zinc,VIT B and VIT D supplements.
Control your diabetes and thyroid well.
High TSH is not the cause for your itchy scalp.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor